Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

November 5, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Nov 5, 2021, 2:27 AM EDT for Martin County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2021, 2:27 AM EDT (06:27 UTC)
Expired
Nov 5, 2021, 3:15 AM EDT
In force
48 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Martin County, FL

The radar

The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

932 
WWUS82 KMLB 050627
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
227 AM EDT Fri Nov 5 2021
 
FLZ064-050715-
Martin FL-
227 AM EDT Fri Nov 5 2021

...A strong thunderstorm will impact portions of southeastern Martin
County through 315 AM EDT...

At 226 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Palm City, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Stuart, Jupiter Island, Hobe Sound, Port Salerno and Palm City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2699 8008 2696 8032 2708 8039 2721 8014
      2707 8008
TIME...MOT...LOC 0626Z 242DEG 16KT 2704 8028 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Weitlich

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Nov 4, 10:30 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Nov 4, 10:30 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1030 PM EDT Thu Nov 4 2021

.DISCUSSION...

Frontal boundary is nearly stationary across our southern counties
and will begin to try to return northward overnight as low pressure
develops over the eastern Gulf. Strong upper divergence is
overspreading the area underneath upper level jet. Combined with
increasing moisture from the south, expect an increase in coverage
of showers and isolated storms overnight. For the first part of the
overnight, the best chance for heavy rain will be along the Treasure
coast then toward morning the area of concern shifts northward to
Brevard/Volusia counties. Had lowered PoPs for the early evening but
likely PoPs still look good later tonight. Raised min temps slightly
but still expecting mid to upper 60s.

Fri-Sat (modified previous)...Wet and unsettled pattern expected
Friday into Friday night, as low pressure pushes eastward across the
FL peninsula along a stalled front near to just north of Lake
Okeechobee. Strengthening mid-upper level trough/closed low moving
through the Southeast U.S. will deepen this low pressure at the sfc
as it shifts just offshore the east central Florida coast late
Friday night into early weekend. This will lead to increasing
northerly winds producing breezy/windy conditions across much of
east central FL into Saturday.

Overrunning moisture along and north of the front combined with
passing sfc low and advancing trough aloft will lead to high
rainfall coverage across the area Friday into Friday night, with
PoPs around 80-90 percent on Friday and up to 60-80 percent on
Friday night. While overall instability remains rather low,
increasing shear and cold temps aloft (around -10 to -11C at 500mb)
may allow for some embedded storm development. Some storms could
become strong, mainly near to south of the front toward Okeechobee
County and the Treasure Coast during the afternoon and evening hours
on Friday, especially with the latest models trending a little
farther north with this surface low.  However, the primary threat
will be locally heavy rainfall from Friday morning into Friday
night, especially along the coast and moreso toward Volusia and
Brevard counties. A Flood Watch has been issued for Brevard/Volusia
where rainfall amounts of 3-4 inches are possible with locally
higher amounts of up to 6 inches. Drier mid-level air will then move
in from the west into Saturday, focusing highest rain chances up to
50-60 percent toward the coast.

Increased cloud cover/rainfall on Friday and increasing northerly
winds on Saturday will keep highs in the 70s for much of the area
each day. Overnight lows will fall into the 60s Friday night with
even cooler min temps in the 50s to low 60s expected into Saturday
night.

&&

.AVIATION...
Mainly VFR conditions this evening, with isolated showers and storms
possible along the coast, but mainly from VRB-SUA. Shower and storms
coverage will increase overnight and into tomorrow, first starting
across the south (VRB-SUA) then spreading northward through the
night, especially along the coast.  Have included TEMPO groups for
MVFR CIGS/VIS, but IFR conditions are possible, starting around 06Z
for coastal sites. Friday, coverage of showers and storms will
continue to increase for all terminals. MVFR ceilings and
visibilities are expected to prevail for much of the day, however
some IFR conditions are possible in the heavier precip cores. Have
included TEMPO groups for all terminals in the afternoon for 2SM
+TSRA BKN012.

&&

.MARINE...
Tonight...Stationary frontal boundary is draped across the southern
waters. North winds 15 knots and gusty across the northern/central
waters this evening will ease slightly overnight and veer E/NE. Seas
4 to 6 feet over the Volusia waters and offshore Brevard so have
headlined Caution there. Numerous showers and storms are expected to
develop overnight.

Friday (previous)...Deteriorating conditions expected as an area of
low pressure moves toward and across FL and tightens the pressure
gradient. Cautionary statements will likely be needed, and it's
possible we could see SCA conditions across some portions of the
waters as early as tomorrow. However confidence is not high enough
to issue as it is highly dependent on the exact track of the low.
High coverage of showers and storms will continue.

&&

.HYDROLOGY...
Breezy north to northeast winds and high astronomical tides will
lead to a rise in the river level at Astor to Minor Flood Stage
Friday night. Locally heavy rainfall is also possible Friday into
Saturday, which could lead to additional rises in the river level.

&&

.COASTAL FLOODING...
High astronomical tides, occurring at the same time as strong
northeast winds that develop behind the cold front, is expected to
lead to coastal flooding in some locations this weekend. A Coastal
Flood Advisory is in effect.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  71  63  71 /  70  90  80  60
MCO  66  73  64  71 /  50  90  70  40
MLB  66  75  65  74 /  60  90  70  50
VRB  67  74  67  77 /  70  90  70  50
LEE  64  70  61  68 /  50  90  70  50
SFB  65  74  62  70 /  60  90  80  50
ORL  66  73  63  70 /  60  90  70  50
FPR  65  75  66  77 /  70  90  70  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory from 8 AM EDT Friday to noon EST Sunday
     for Coastal Volusia-Indian River-Martin-Northern Brevard-
     Southern Brevard-St. Lucie.

     Flood Watch from Friday morning through late Friday night for
     Coastal Volusia-Inland Volusia-Northern Brevard-Southern
     Brevard.

AM...None.

&&

Kelly/Watson
Hazardous weather outlook, Nov 4, 8:43 PM EDT, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
843 PM EDT Thu Nov 4 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-051200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
843 PM EDT Thu Nov 4 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms are expected to develop
this evening, initially across the Treasure Coast then spreading
northward overnight. Main impacts will be occasional lightning,
gusty winds up to 40 mph, and locally heavy rainfall.

.FLOOD IMPACT...
More persistent showers and storms could produce locally heavy
rainfall of 1 to 2 inches along the Treasure Coast this evening
and then the entire east central Florida coast overnight tonight.

.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all Central Florida
Atlantic beaches tonight.

.MARINE THUNDERSTORM GUST IMPACT...
Coverage of lightning storms will increase this evening across
the Treasure Coast waters then spread northward tonight. Wind
gusts near 35 knots will be possible with these storms.

.WIND AND SEA IMPACT...
Winds and seas will slowly build overnight, producing poor
boating conditions tonight. Operators of small craft should
exercise caution across the waters east of Volusia and Brevard
counties.

.RIVER FLOOD IMPACT...
Higher than normal tides and light northerly winds have caused the
river levels of the Saint Johns River near Astor to reach Action
Stage.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
High rain chances and isolated lightning storms are forecast to
continue on Friday diminishing in coverage on Saturday. Poor to
hazardous boating conditions are expected to develop on Friday and
last through the weekend, along with rough surf and a moderate to
high risk of rip currents.

The combination of high astronomical tides and strong northeast
winds is expected to lead to coastal flooding in vulnerable
locations Friday through at least the weekend. Coastal flooding
and minor beach erosion thresholds are expected to be reached
starting with the high tide of Friday morning, becoming more
pronounced during the morning high tides of Saturday and Sunday
morning.

Breezy north to northeast winds and high astronomical tides will
result in further rises of the river level at Astor to Minor
Flood Stage late Friday night or early Saturday morning. Locally
heavy rainfall is also possible Friday into Saturday, which could
lead to additional rises in the river level.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Watson

In the hours before

Special weather statement, Nov 5, 2:27 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
227 AM EDT Fri Nov 5 2021

FLZ064-050715-
Martin FL-
227 AM EDT Fri Nov 5 2021

...A strong thunderstorm will impact portions of southeastern Martin
County through 315 AM EDT...

At 226 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Palm City, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stuart, Jupiter Island, Hobe Sound, Port Salerno and Palm City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2699 8008 2696 8032 2708 8039 2721 8014
      2707 8008
TIME...MOT...LOC 0626Z 242DEG 16KT 2704 8028

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 1:46 AM EDTSevere Thunderstorm WarningMLBMartin39 min
Nov 5, 3:39 AM EDTRip Current StatementMLBVolusia6 days
Nov 5, 4:16 AM EDTGale WatchMLB11 hr
Nov 5, 4:16 AM EDTSmall Craft AdvisoryMLB6 days
Nov 5, 6:08 AM EDTAreal Flood AdvisoryMLBVolusia82 min
Nov 5, 2:13 PM EDTSpecial Marine WarningMLB62 min
Nov 5, 2:56 PM EDTGale WarningMLB49 hr
Nov 5, 4:39 PM EDTSpecial Marine WarningMLB96 min
Nov 5, 4:56 PM EDTWind AdvisoryMLBVolusia31 hr
Nov 5, 4:57 PM EDTAreal Flood WarningMLBVolusia2 hr
Nov 5, 7:00 PM EDTAreal Flood WarningMLBVolusia2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.